Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 65, NWS Mobile, AL

October 10, 2010

NWS Mobile, AL issued this red flag warning at Oct 10, 2010, 3:26 PM EDT. It took effect at Oct 11, 2010, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2010, 3:26 PM EDT (19:26 UTC)
In effect from
Oct 11, 2010, 1:00 PM EDT
Expired
Oct 11, 2010, 7:00 PM EDT
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WWUS84 KMOB 101926
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
226 PM CDT SUN OCT 10 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG
DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR THE WESTERN
FLORIDA PANHANDLE DUE TO THE POTENTIAL OF LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT...

.SURFACE HIGH AND DRY AIR DOMINATE THE REGION THROUGH MONDAY. THIS
AFTERNOON RELATIVE HUMIDITY WILL REBOUND THROUGH THIS EVENING INTO
THE MID 50S BY SUNSET. LOWEST RH MONDAY WILL RANGE IN THE MID AND
UPPER 20S WITHIN ABOUT 40 TO 50 MILES OF THE COAST. A RED FLAG
WARNING IS IN EFFECT THE REST OF TODAY...AND MONDAY...FOR THE WESTERN
FLORIDA PANHANDLE. RELATIVE HUMIDITY WILL RISE ABOVE WARNING
CRITERIA ON TUESDAY.

FLZ001>006-111130-
/O.UPG.KMOB.FW.A.0059.101011T1700Z-101011T2300Z/
/O.NEW.KMOB.FW.W.0065.101011T1700Z-101011T2300Z/
/O.CON.KMOB.FW.W.0064.000000T0000Z-101010T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
226 PM CDT SUN OCT 10 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE RISK OF 
LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT MONDAY
FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE RISK OF LONG 
DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL BRING HIGH RISK OF RAPID FIRE
GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL BRING A HIGH RISK OF RAPID FIRE
GROWTH.


&&

$$
2 follow-up statements
722 
WWUS84 KMOB 110200
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
900 PM CDT SUN OCT 10 2010

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR THE WESTERN
FLORIDA PANHANDLE DUE TO THE POTENTIAL OF LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT...

.SURFACE HIGH AND DRY AIR DOMINATE THE REGION THROUGH MONDAY.
THIS AFTERNOON RELATIVE HUMIDITY WILL REBOUND THROUGH THIS
EVENING INTO THE MID 50S BY SUNSET. LOWEST RH MONDAY WILL RANGE
IN THE MID AND UPPER 20S WITHIN ABOUT 40 TO 50 MILES OF THE
COAST. A RED FLAG WARNING IS IN EFFECT THE REST OF TODAY...AND
MONDAY...FOR THE WESTERN FLORIDA PANHANDLE. RELATIVE HUMIDITY
WILL RISE ABOVE WARNING CRITERIA ON TUESDAY.

FLZ001>006-111800-
/O.CON.KMOB.FW.W.0065.101011T1700Z-101011T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
900 PM CDT SUN OCT 10 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CDT
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CDT
MONDAY. 

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL BRING HIGH RISK OF
RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL BRING A HIGH RISK
OF RAPID FIRE GROWTH.

&&

$$
002 
WWUS84 KMOB 111122
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
622 AM CDT MON OCT 11 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING FOR THE INLAND PORTIONS OF THE WESTERN FLORIDA PANHANDLE
DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...


.SURFACE HIGH PRESSURE AND A DRY AIRMASS WILL REMAIN ACROSS THE
REGION FOR ONE MORE DAY. RELATIVE HUMIDITIES THIS AFTERNOON WILL DROP
INTO THE MID 20S TO LOWER 30S NORTH OF I-10...AND FROM 35 TO 45
PERCENT SOUTH OF I-10. RELATIVE HUMIDITY WILL IMPROVE ABOVE WARNING
CRITERIA TUESDAY THROUGH THURSDAY.


FLZ002-004-006-111230-
/O.CAN.KMOB.FW.W.0065.101011T1700Z-101011T2300Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
622 AM CDT MON OCT 11 2010

...RED FLAG WARNING IS CANCELLED...

LOWEST RELATIVE HUMIDITIES THIS AFTERNOON WILL REACH FROM 35 TO 45
PERCENT. THEREFORE...THE NATIONAL WEATHER SERVICE IN MOBILE HAS
CANCELLED THE RED FLAG WARNING FOR TODAY.

$$

FLZ001-003-005-112300-
/O.CON.KMOB.FW.W.0065.101011T1700Z-101011T2300Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
622 AM CDT MON OCT 11 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS EVENING...

SURFACE HIGH PRESSURE AND A DRY AIRMASS WILL REMAIN ACROSS THE REGION
FOR ONE MORE DAY. RELATIVE HUMIDITIES THIS AFTERNOON WILL DROP INTO
THE MID 20S TO LOWER 30S.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL BRING HIGH RISK OF RAPID FIRE
GROWTH.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 10, 1:20 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Oct 10, 1:20 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1220 PM CDT SUN OCT 10 2010

.AVIATION UPDATE (18Z ISSUANCE)...VFR CONDITIONS NEXT 24HRS. LIGHT
WEST TO SOUTHWEST FLOW DURING DAYLIGHT HOURS...MORE VARIABLE
ESPECIALLY INTERIOR LOCATIONS OVERNIGHT. MAY HAVE SOME PATCHY LIGHT
FOG DURING THE EARLY MORNING HOURS ON MONDAY...BUT FOR NOW GENERALLY
EXPECT VSBY'S TO REMAIN VFR SO WILL NOT INCLUDE IN TAFS ATTM. 12/DS

***PREVIOUS DISCUSSION FOLLOWS***

.SHORT TERM [TODAY AND TONIGHT]...UPPER AIR ANALYSIS THIS AM SHOWS
UPPER LEVEL STORM SYSTEM OVER THE CENTRAL PLAINS WITH A DOWNSTREAM
RIDGE OVER THE FORECAST AREA. AT THE SURFACE...WEAK HIGH PRESSURE
WAS POSITIONED OVER THE GULF. PRECIPITABLE WATERS STILL VERY LOW
(~.70 INCHES SOME 50-60% OF NORMAL). SHORT WAVE UPPER RIDGE IS
PROGGED TO TRANSLATE EASTWARD INTO THE SOUTHEAST BY TONIGHT AS
CENTRAL PLAINS UPPER LOW/TROF AXIS CONTINUES SOUTHWARD. WEAK HIGH
PRESSURE PERSISTS OVER THE GULF. NO RAIN IN THE FORECAST IN THE NEAR
TERM. HIGH TEMPERATURES...LOOK TO TREND WELL ABOVE SEASONAL NORMALS
TODAY.  UNDER LIGHT SOUTHWEST WINDS...NUMBERS RANGE FROM THE UPPER
80S/LOWER 90S INLAND AND MID 80S CLOSER TO THE BEACHES. LOWS IN THE
MID 50S INTERIOR TO LOWER/MID 60S ALONG THE IMMEDIATE COAST WILL BE
CLOSER TO NORMALS. /10

.LONG TERM [MONDAY THROUGH SATURDAY]...LARGE UPPER LOW CENTERED OVER
KANSAS MONDAY MORNING WILL MOVE SOUTHEAST ACROSS ARKANSAS AND
NORTHERN MISSISSIPPI TUESDAY AND TUESDAY NIGHT...AND THEN MOVE OVER
THE SOUTHEAST STATES AS AN OPEN WAVE ON WEDNESDAY. SURFACE RIDGE
EXTENDING FROM THE WESTERN ATLANTIC ACROSS THE NORTHERN GULF WILL
PERSIST THROUGH TUESDAY...AND THEN WEAKEN ON WEDNESDAY AS A COLD
FRONT MOVES INTO THE FORECAST AREA BY WEDNESDAY MORNING...AND STALLS
NEAR THE COAST. THE RETURN OF A DEEP WEST TO SOUTHWEST WIND FLOW
AHEAD OF THESE SYSTEMS WILL ALLOW PRECIPITABLE WATER VALUES TO CLIMB
TO BETWEEN 1.1 AND 1.3 INCHES BY NOON ON TUESDAY. A DRY WEATHER
PATTERN WILL CONTINUE THROUGH MONDAY NIGHT...FOLLOWED BY A 20 TO 30
PERCENT CHANCE OF RAIN SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY
TUESDAY AND TUESDAY NIGHT.

THE WARM TREND WILL ALSO CONTINUE...WITH HIGHS ABOVE NORMAL THROUGH
EARLY NEXT WEEK. HIGH TEMPERATURES MONDAY WILL REACH THE UPPER 80S
INLAND AREAS...WITH MID 80S ALONG THE COASTAL SECTIONS. THE EXPECTED
INCREASE IN CLOUD COVERAGE ON TUESDAY WILL HOLD HIGH TEMPERATURES IN
THE MID 80S. EVENTUALLY THE FRONT WILL PUSH SOUTHWARD ACROSS THE
NORTHERN GULF WEDNESDAY NIGHT AS THE UPPER TROUGH PASSES TO THE EAST
OF THE AREA...AND ANOTHER UPPER SHORTWAVE APPROACHES FROM THE
NORTHWEST. NOT A LOT OF COLD AIR BEHIND THE COLD FRONT AND SUNSHINE
WILL RETURN MID WEEK AND BEYOND...SO HIGH TEMPERATURES THROUGH THE
REMAINDER OF THE FORECAST WILL STILL BE ABLE TO REACH THE LOW TO MID
80S. LOW TEMPERATURES THROUGH THE LONG RANGE WILL MAINLY BE IN THE
50S INLAND AREAS...WITH LOW TO MID 60S ALONG THE COASTAL SECTIONS.
/22

&&

.MARINE...WEAK HIGH PRESSURE OVER THE GULF PERSISTS THROUGH EARLY
HALF OF WEEK THEN BREAKS DOWN BY LATE TUESDAY AS FRONTAL BOUNDARY
SINKS INTO THE DEEP SOUTH. THE FRONT LOOKS TO SINK TOWARD THE COAST
AND SLOW ON WED THEN MOVES SOUTHWARD ACROSS THE MARINE AREA BY THU.
CONSIDERING THIS...THE MODELS SUGGEST A WINDOW OF OPPORTUNITY FOR
ISOLATED SHOWERS POSSIBLY A TSTM LATE TUE INTO EARLY WED AND WILL
MENTION THIS IN THE OFFICIAL FORECAST. A LIGHT WEST TO SOUTHWESTERLY
FLOW IS FORECAST THROUGH MUCH OF THE PERIOD WITH A MIX OF NORTHWEST
FLOW AT TIMES. A PREVAILING NORTHERLY COMPONENT TO THE WIND IS
FORECAST BY THU IN THE WAKE OF THE FRONT. SEAS CHANGE LITTLE THROUGH
WED...BUILDING BY LATE THU AS NORTHERLY FLOW INCREASES. /10

&&

.AVIATION [10/12Z ISSUANCE]...VFR CONDITIONS NEXT 24HRS. LIGHT
SOUTHWEST FLOW TODAY BECOMES MORE WESTERLY TONIGHT. /10

&&

.FIRE WEATHER...SURFACE HIGH PRESSURE AND A DRY AIRMASS WILL REMAIN
ACROSS THE REGION THROUGH MONDAY. RELATIVE HUMIDITIES THIS AFTERNOON
ARE EXPECTED TO DROP INTO THE MID TO UPPER 20S NORTH OF I-10...AND
IN THE 30S SOUTH OF I-10. LOWEST RH VALUES ON MONDAY WILL RANGE FROM
THE MID 20S TO LOWER 30S NORTH OF I-10...AND THE MID 30S TO MID 40S
SOUTH OF I-10. A RED FLAG WARNING TODAY AND A FIRE WEATHER WATCH ON
MONDAY REMAIN IN EFFECT ACROSS THE WESTERN FLORIDA PANHANDLE. 20
FOOT WIND SPEEDS WILL BE LESS THAN 10 MPH...SO NO WATCHES OR
WARNINGS ARE REQUIRED FOR BOTH OUR MISSISSIPPI AND ALABAMA ZONES. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      88  60  86  60 /  00  05  00  10
PENSACOLA   88  65  86  63 /  00  05  00  10
DESTIN      84  67  84  64 /  00  05  00  10
EVERGREEN   91  54  88  55 /  00  05  00  10
WAYNESBORO  91  54  89  57 /  00  05  00  10
CAMDEN      91  53  89  56 /  00  05  00  10
CRESTVIEW   91  54  89  54 /  00  05  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 10, 6:00 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SUN OCT 10 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-111200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CDT SUN OCT 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI...
AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN INCREASED RISK FOR WILDFIRES THIS AFTERNOON DUE TO LOW
RELATIVE HUMIDITY VALUES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE STORMS WILL NOT BE REQUIRED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 6:46 AM EDTFire Weather WatchMOB9 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.